Our partner

Long-term devastating fatigue and other symptoms. Advice?

Open Discussions about how Mental Illness affects your life.

Moderator: quietgirl2538

*****PLEASE READ THIS BEFORE POSTING HERE*****

When posting on Psychforums.com please try to pick the forum you think best fits your post. If your post would fit in a specialized forum (there are more than 100 forums here) then please post there rather than in the "Living With Mental Illness" forum. Thank you for your cooperation in this matter. Moderators could move your thread without notice if they feel it is fitting better into another forum.

The Mod Team

Long-term devastating fatigue and other symptoms. Advice?

Postby mansnils » Thu Oct 17, 2019 10:44 pm

I suffer from devastating fatigue, anxiety, constant feelings of terror, hyper-awareness, visual disturbances, numbed out from reality, brain fog, stomach nausea, headache, dizziness, buzzing sensations and feeling weak in my body. I'm unable to work and unable to study.

I started taking my new medication (Ritaline) today morning, and although my contact nurse confirmed to me that my new medication should kick in instantly, nothing's happened. Given the nature and severity of my condition and symptoms and the lack of response to previous medications (anti-depressants and anti-anxiety meds), I am not surprised. I have absolutely no energy to do anything. I’m stuck the whole mornings in my bed like a stone. It’s like my brain has entered a permanent state of hibernation and only does the bare minimum needed to survive, while shutting down everything else. I’ve sought help for a number of years before, and had another doctor who was entering retirement. I now reportedly have the best doctor in my local mental healthcare facility but I am frustrated by the lack of knowledge shown by him about how to treat my condition and the waiting times. The only reason I was put on my current medication was because they were in the process of waiting for me to obtain my own residence and I e-mailed my doctor explaining my symptoms and that I had become fed-up, and he ordered a meeting a month later and he asked me what I wanted and I suggested this medication. I’m actually doubting my relationships with healthcare and my parents, thinking ”Are we from the same planet?”, ”Are they unintentionally undermining my symptoms?”, etc.

It is most likely a somatization disorder since all medical tests have been fine. I don't know why my medications aren't working, but perhaps it's because of the nature of my condition and perhaps it's because my brain is on so much hibernation that it is simply not absorbing my stomach contents efficiently enough. Even though I barely overeat and I walk for 2 hours every day, my weight remains the same (overweight) at 78 kg. My stomach is always very big.

Right now I see this medication as my only hope of obtaining a normal life. If this medication doesn’t work I feel very tempted to end it all because I can’t get a life and I can’t bear the pain any longer. I know what to do if I decide to end my life, and I can do it whenever my parents are away at work. Given everything as well as the length of my struggles (10+ years), I had hoped to be accepted into intensive care. I’m only 22 so I still have my life ahead of me. I know the inevitable follow-up: I will keep gradually increasing the dosage every week until we’re at the maximum dosage and nothing’s happened. I strongly suspect this medication won’t work either, although I truly hope it will.

What should I do if this medication ultimately does not work? File a formal complaint against (Swedish) mental healthcare and/or request to be accepted into intensive care? I told my mother about my suicide plan and she suggested holding out until I started this new medication. I told my contact nurse this as well and she urged me to not lose hope. It sucks being part of a Swedish healthcare system that has severe organisational problems and faces heavy criticism from media and top-level politicians.
mansnils
Consumer 2
Consumer 2
 
Posts: 48
Joined: Thu Sep 07, 2017 11:11 am
Local time: Tue Nov 12, 2019 7:01 pm
Blog: View Blog (0)


ADVERTISEMENT

Re: Long-term devastating fatigue and other symptoms. Advice?

Postby quietgirl2538 » Sat Oct 19, 2019 6:43 am

My advice is to continue working with your doctor. Please don't lose hope. Sending hugs if wanted...
“There’s an Asian expression that ‘a burden shared is halved.’"

Bipolar I
ADD (not the hyperactive kind)
*I take loads of meds, but they keep me stable :D

Forum Rules

PsychForum rules and Active Staff
User avatar
quietgirl2538
Moderator: Consumer
Moderator: Consumer
 
Posts: 5793
Joined: Sat Feb 16, 2013 2:23 am
Local time: Tue Nov 12, 2019 1:01 pm
Blog: View Blog (98)

Re: Long-term devastating fatigue and other symptoms. Advice?

Postby QuantumVision » Tue Oct 22, 2019 11:16 pm

Hello Mansnils,
You mentioned visual disturbances - I was wondering what disturbances you see / experience? I'm sorry you are going through a tough time right now. I hope the Ritalin kicks in for you soon. Please continue with your DR, don't lose hope. I suffer from many of the things you posted aswell. I was diagnosed with ADD three years ago, they put on Ritalin and Guanfacine. I found guanfacine helped quite a bit for me with the fatigue.
QuantumVision
Consumer 0
Consumer 0
 
Posts: 3
Joined: Tue Oct 22, 2019 10:51 pm
Local time: Tue Nov 12, 2019 6:01 pm
Blog: View Blog (0)

Re: Long-term devastating fatigue and other symptoms. Advice?

Postby mansnils » Wed Oct 23, 2019 3:25 pm

QuantumVision wrote:Hello Mansnils,
You mentioned visual disturbances - I was wondering what disturbances you see / experience? I'm sorry you are going through a tough time right now. I hope the Ritalin kicks in for you soon. Please continue with your DR, don't lose hope. I suffer from many of the things you posted aswell. I was diagnosed with ADD three years ago, they put on Ritalin and Guanfacine. I found guanfacine helped quite a bit for me with the fatigue.

I have lots of random transparent small 'dots' in my vision that give the sensation that stable objects are in fact moving.
mansnils
Consumer 2
Consumer 2
 
Posts: 48
Joined: Thu Sep 07, 2017 11:11 am
Local time: Tue Nov 12, 2019 7:01 pm
Blog: View Blog (0)

Re: Long-term devastating fatigue and other symptoms. Advice?

Postby QuantumVision » Wed Oct 23, 2019 8:20 pm

You have Visual Snow? It's eerie how similar our situation is! I'm a mod on ** mod edit**. Feel free to come visit us and chat about it :) Do you get the tingling sensations in your face/hand feet etc too?
QuantumVision
Consumer 0
Consumer 0
 
Posts: 3
Joined: Tue Oct 22, 2019 10:51 pm
Local time: Tue Nov 12, 2019 6:01 pm
Blog: View Blog (0)

Re: Long-term devastating fatigue and other symptoms. Advice?

Postby mansnils » Wed Oct 23, 2019 10:55 pm

QuantumVision wrote:You have Visual Snow? It's eerie how similar our situation is! I'm a mod on ** mod edit**. Feel free to come visit us and chat about it :) Do you get the tingling sensations in your face/hand feet etc too?

Yes, I do. My whole 24-7 existence is so weird. Pinches, itchy, burning skin, random cold feet, stomach problems and nausea, 'cold sweats'...
mansnils
Consumer 2
Consumer 2
 
Posts: 48
Joined: Thu Sep 07, 2017 11:11 am
Local time: Tue Nov 12, 2019 7:01 pm
Blog: View Blog (0)


Return to Living With Mental Illness Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 31 guests